IDEAS home Printed from https://ideas.repec.org/a/spr/joecth/v5y1995i2p247-61.html
   My bibliography  Save this article

Existence of a Pareto-Optimal Equilibrium in Nearly-Stationary Overlapping-Generations Economies

Author

Listed:
  • Burke, Jonathan L

Abstract

In overlapping-generations models of fat money, the existence of a Pareto-optimal equilibrium-which defines an optimal quantity of money-is more general than well-known counter-examples suggest. Those examples, having no optimal equilibrium just because there are small variations in households' tastes and endowments across generations, are not typical. On the contrary: For an open-dense, full-measure subset of smooth stationary economies and an open-dense subset of continuous stationary economies, introducing small variations in tastes and endowments across generations preserves the existence of an optimal equilibrium. Put simply, optimal equilibria generically exist for nearly-stationary economies.

Suggested Citation

  • Burke, Jonathan L, 1995. "Existence of a Pareto-Optimal Equilibrium in Nearly-Stationary Overlapping-Generations Economies," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 5(2), pages 247-261, March.
  • Handle: RePEc:spr:joecth:v:5:y:1995:i:2:p:247-61
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Bloise, Gaetano, 2008. "Efficiency and prices in economies of overlapping generations," Journal of Economic Theory, Elsevier, vol. 141(1), pages 200-224, July.
    2. Mertens, Jean-François & Rubinchik, Anna, 2015. "Pareto Optimality Of The Golden Rule Equilibrium In An Overlapping Generations Model With Production And Transfers," Macroeconomic Dynamics, Cambridge University Press, vol. 19(08), pages 1780-1799, December.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:5:y:1995:i:2:p:247-61. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.